Hail, Grundy
- When
- April 11, 9:35 PM CST
- Where
- Grundy County, Trenton
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.083, -93.617
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 11, 2:20 PM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 PM CDT TUE APR 11 2006 .DISCUSSION... PROGRESSIVE SHORTWAVE HAS ENTERED THE CENTRAL HIGH PLAINS THIS AFTERNOON WITH COLD CORE CONVECTION POPPING UP OVER WESTERN NE IN A ZONE OF STEEP LAPSE RATES. FURTHER DOWNSTREAM AIRMASS IS CAPPED IN THE WARM SECTOR FROM EASTERN KS INTO EASTERN NE AHEAD OF THE APPROACHING PACIFIC COLD FRONT. WILL NEED TO WAIT FOR THE LEADING EDGE OF MID LEVEL COOLING TO INTERACT WITH THE FRONTAL BOUNDARY BEFORE ANY CONVECTION CAN OCCUR OVER EASTERN NE. LATEST RUC SUGGESTS THIS WILL OCCUR BETWEEN 22Z-00Z. EXPECT TO SEE ACTIVITY TRACK EAST WHILE BUILDING SOUTH ALONG THE FRONT TOWARDS THE MO RIVER. ALL CONVECTION SHOULD HAVE EXITED THE EASTERN CWA BY 09Z. OTHERWISE...THICK CIRRUS DECK CLEARING EASTWARD THIS EVENING. CLEARING LIKELY TO OCCUR OVER SOUTHERN CWA PRIOR TO ANY CLOUDS ARRIVING WITH THE COLD FRONT. LITTLE COOLING EXPECTED WITH FRONTAL PASSAGE. IN FACT TOMORROW MAY END UP WARMER THAN TODAY DESPITE COOLER 850MB TEMPERATURES AS WE SHOULD HAVE ABUNDANT SUNSHINE. THE ABOVE MENTIONED COLD FRONT IS EXPECTED TO STALL/WASHOUT OVER SOUTHERN MO TOMORROW. SO EXPECT RETURN FLOW TO SET UP RATHER QUICKLY AND ALLOW BETTER MOISTURE TO FLOW NORTH ACROSS AT LEAST THE WESTERN CWA ON THURSDAY. WARMEST DAY OF THE YEAR ON TAP FOR THURSDAY AND CURRENT MAX TEMPERATURES COULD PROVE TO BE A BIT CONSERVATIVE. ALTHOUGH MODELS EXPECT THE AIRMASS BECOME MODERATELY UNSTABLE ON THURSDAY HAVE SOME QUESTION AS TO HOW DEEP THE MOISTURE WILL BE AS MODELS HAVE TENDED TO OVERDO THE LOW LEVEL MOISTURE SO FAR THIS SPRING. RIDGING ALOFT WILL DEFLECT ANY BOUNDARY FROM MOVING THROUGH. THERE WILL BE A SURFACE TROUGH SLIDING THROUGH THE CWA THURSDAY AFTERNOON AND EVENING BUT BELIEVE CAP WILL BE STRONGER THAN PROGGED SO WILL ONLY GO WITH SLIGHT CHANCE WORDING FOR NOW. MJ TODAYS MEDIUM RANGE MODELS HAVE TRENDED TOWARD A MORE VIGOROUS UPPER LOW DEVELOPING ACROSS THE PLAINS THIS WEEKEND. THE GFS AND ECMWF ARE LOOKING INCREASINGLY SIMILAR WITH A SHORTWAVE TROUGH EXITING FROM THE BASE OF THE BROAD PACIFIC TROUGH LATER THIS WEEK. THE SHORTWAVE IS FORECAST TO MOVE ACROSS THE SOUTHWEST AND TOWARD THE ROCKIES...TAKING ON A NEGATIVE TILT AS IT ENCOUNTERS CENTRAL CONUS RIDGING. THE TRACK OF THE UPPER LOW AND ATTENDANT SURFACE LOW HAS BECOME MORE FAVORABLE FOR CONVECTION IN EASTERN KANSAS SATURDAY AFTERNOON AND EVENING. THE SURFACE LOW IS EXPECTED TO ADVANCE NORTHEAST ACROSS NEBRASKA AND INTO IOWA...WITH A SURFACE DRYLINE AND COLD FRONT TO CROSS THE FORECAST AREA SUNDAY MORNING. SOME MOISTURE IS FORECAST TO BE PULLED NORTHWARD IN TIME FOR THIS SYSTEM...BUT THE BIGGER OBSTACLE LOOKS TO BE THE CAPPING INVERSION. AS A RESULT...THE BEST PRECIPITATION CHANCES LOOK TO BE NEAREST THE FRONT. THERE IS QUITE A SPREAD IN THE MAGNITUDE OF 850MB TEMPERATURES EARLY NEXT WEEK FROM THE GFS VERSUS THE ECMWF SOLUTION. THE GFS DRAWS COOLER AIR SOUTH ACROSS MISSOURI BEHIND THE EXITING STORM SYSTEM MONDAY INTO TUESDAY...WHILE THE ECMWF SHUNTS THE BULK OF THE COOLER AIR NORTHEAST ALONG WITH A FURTHER NORTHEAST PLACEMENT OF THE SURFACE LOW. HAVE GONE WITH FORECAST TEMPERATURES IN BETWEEN THESE TWO SOLUTIONS UNTIL BETTER RESOLUTION CAN BE ATTAINED AMONGST THE MEDIUM RANGE MODELS. STOFLET && .DISCUSSION... 1110 AM... HAVE MADE SOME MINOR ADJUSTMENTS TO CLOUDS/MAX TEMPERATURES AND TIMING OF CONVECTION THROUGH THE EVENING HOURS. EXTENSIVE HIGH LEVEL CLOUDINESS SPREADING ACROSS KS/MO WILL TEND TO THIN DURING THE AFTERNOON. NONETHELESS THIS CLOUDINESS WILL KNOCK A FEW DEGREES OFF OF THE MAX TEMPERATURES OVER THE WESTERN CWA. LOW LEVEL MOISTURE CONTINUES TO BE A PROBLEM GETTING BACK INTO THE CENTRAL PLAINS AND ONLY MID/UPPER 40S NOTED OVER ALL BUT SOUTHEAST KS. SHOULD BE ABLE TO SNEAK 50ISH DEWPOINTS INTO CWA THIS AFTERNOON BUT IT WILL NOT BE VERY DEEP. MORNING SOUNDINGS SHOWED A STOUT CAP AT TOP AND OMA. DO NOT EXPECT ANY CONVECTION TO OCCUR IN THE WARM SECTOR BECAUSE OF THIS. WILL NEED TO WAIT FOR THE MID LEVEL COOLING ARRIVING WITH THE CO SHORTWAVE. THUS EXPECT INITIAL CONVECTION TO BE ALONG/POST FRONTAL TYPE. MAY NOT SEE ANY STORMS REACH NORTHWEST CORNER OF CWA TILL AFTER 22Z...POSSIBLY NOT UNTIL AFTER 00Z. MJ && .PREV DISCUSSION... 300 AM... MAIN TOPIC FOR DISCUSSION IS WHETHER ANY CONVECTION WILL OCCUR LATE THIS AFTERNOON AND EARLY TONIGHT AS THE SHORTWAVE TROUGH JUST SOUTH OF THE FOUR CORNERS MOVES NE INTO THE CENTRAL PLAINS EARLY TONIGHT. EVENING UPPER AIR DEPICTED VERY LITTLE H8 WATER ACROSS SRN TX WITH SFC DEWPOINTS ALSO RATHER DRY. 50 DEWPOINTS ARE NOW JUST MAKING IT INTO NRN TX EARLY THIS MORNING. SSW/SW H8-H7 FLOW CONTINUES TO ADVECT WARM AIR NE FROM THE HIGH TERRAIN WITH THE NAM INDICATING A VERY STRONG CAP TO DEVELOP FM 850-700MB TODAY. AS THE UPPER STORM SYSTEM APPROACHES...THE CAP BEGINS TO ERODE SOMEWHAT...HOWEVER IS QUESTIONABLE WHETHER IT WILL ERODE ENOUGH TO ALLOW FOR CONVECTIVE DEVELOPMENT GIVEN SUCH MEAGER MOISTURE. THE NAM MOISTURE IS RATHER SHALLOW WITH ONLY WEAK INSTABILITY. THE GFS MOISTURE PROFILE IS MORE MIXED AND IS LIKELY MORE REPRESENTATIVE. REGARDLESS...THE MORE MOIST GFS ONLY ALLOWS FOR SBCAPE TO REACH AROUND 500 J/KG ACROSS EXTREME NW MO LATE THIS AFTN...JUST AHEAD OF THE SFC FRONT. HAVE SOME CONCERN WHETHER A SURFACE BASED PARCEL WILL BE ABLE TO PENETRATE CAP. CANNOT RULE OUT THE POSSIBILITY AS FRONTAL CONVERGENCE AND HEIGHT FALLS MAY BE SUFFICIENT TO GENERATE A FEW STORMS. ELEVATED SHOWERS AND THUNDERSTORMS MAY ALSO DEVELOP ALONG AND JUST BEHIND THE FRONT WITHIN THE MID LEVEL MOIST LAYER BEING ADVECTED NE FM THE SERN PACIFIC. QUANTITY OF MOISTURE WITHIN THE MID LEVELS IS SOMEWHAT QUESTIONABLE...BUT THERE IS THE POTENTIAL FOR INVERTED-V SOUNDINGS WHICH WOULD SUGGEST STRONG WINDS WITH ANY RESPECTABLE STORM. THE HAIL THREAT APPEARS LOW AT THIS TIME. WILL MAINTAIN SLIGHTLY HIGHER POPS FOR NCENTRAL MO LATE THIS EVENING WHERE THE CAP SHOULD BE WEAKER. OVERALL...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED WITH THE THREAT ENDING BY MIDNIGHT. OTHERWISE...SURFACE WINDS ARE ANOTHER PROBLEM. THE WINDS FROM 925-850MB ARE EXPECTED TO BE QUITE STRONG TODAY....45-55 KNOTS. PRESSURE GRADIENT WILL ALSO INCREASE. WINDS MAY APPROACH ADVISORY CRITERIA. IT IS USUALLY DIFFICULT TO ACHIEVE WIND ADVISORY CRITERIA THIS FAR EAST OF THE HIGH TERRAIN. HOWEVER...DAY SHIFT WILL NEED TO MONITOR THE WINDS. STILL PLAN ON GOING ABOVE GUIDANCE THROUGH WEDNESDAY. INTERMITTENT DECKS OF MID AND HIGH CLOUDS SHOULD NOT INHIBIT WARMUP TOO MUCH. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT TUE APR 11 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS EXTREME NORTHWEST MISSOURI AFTER 5 PM AND ACROSS NORTHERN MISSOURI...MAINLY NORTH OF INTERSTATE 70...TONIGHT. AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE CENTRAL PLAINS THIS AFTERNOON AND EVENING. THIS FEATURE WILL INTERACT WITH A WEAK COLD FRONT TO GENERATE SOME THUNDERSTORMS. HOWEVER...THE LACK OF SIGNIFICANT LOW LEVEL MOISTURE AND LAYER OF WARM AIR ALOFT...CALLED A CAP...CONTINUE TO BE THE PRIMARY ELEMENTS WHICH WILL INHIBIT WIDESPREAD SEVERE THUNDERSTORM DEVELOPMENT. STILL...AN ISOLATED STRONG TO SEVERE THUNDERSTORM REMAINS POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING...ALONG AND NORTHWEST OF A LINE FROM ST JOSEPH TO GRANT CITY. THE PRIMARY THREAT IS DAMAGING WINDS. AN HOUR OR TWO AFTER THE SUN SETS THE STORMS ARE EXPECTED TO DIMINISH IN INTENSITY AS THEY MOVE EAST INTO NORTH CENTRAL MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER UPPER LEVEL STORM SYSTEM WILL ACCOMPANY A WEAK COLD FRONT LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. A WARM LAYER BETWEEN 5 AND 10 THOUSAND FEET...MAY PRECLUDE THUNDERSTORM DEVELOPMENT. HOWEVER...IF ANY THUNDERSTORMS DO DEVELOP...A FEW MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 853 PM CDT TUE APR 11 2006 MOZ004-012-013-020-120230- ANDREW-BUCHANAN-DE KALB-GENTRY- 853 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN... SOUTHEASTERN ANDREW AND SOUTHERN GENTRY COUNTIES UNTIL 930 PM CDT... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COUNTRY CLUB...MOVING NORTHEAST AT 55 MPH. THIS STORM WILL BE NEAR... CLARKSDALE BY 900 PM CDT. UNION STAR BY 905 PM CDT. KING CITY BY 910 PM CDT. AND MAYSVILLE BY 915 PM CDT. THE TOWNS OF COSBY...AMITY AND FAIRPORT ARE ALSO IN THE PATH OF THIS STORM. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 906 PM CDT TUE APR 11 2006 MOZ002>004-120230- GENTRY-NODAWAY-WORTH- 906 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN GENTRY...SOUTHEASTERN NODAWAY AND SOUTHEASTERN WORTH COUNTIES UNTIL 930 PM CDT... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF STANBERRY...MOVING EAST AT 55 MPH. THIS STORM WILL BE NEAR... STANBERRY BY 915 PM CDT. ALBANY BY 925 PM CDT. THE TOWNS OF CONCEPTION JUNCTION...GUILFORD...CLYDE...DARLINGTON AND GENTRY ARE ALSO IN THE PATH OF THIS STORM. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 921 PM CDT TUE APR 11 2006 MOZ004-013-014-020-120245- BUCHANAN-DAVIESS-DE KALB-GENTRY- 921 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR DEKALB...NORTHEASTERN BUCHANAN... NORTHWESTERN DAVIESS AND SOUTHEASTERN GENTRY COUNTIES UNTIL 945 PM CDT... AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAINT JOSEPH TO KING CITY. THIS LINE OF STORMS IS MOVING NORTHEAST AT 50 MPH. THESE STORMS WILL BE NEAR... PATTONSBURG AND CLARKSDALE BY 930 PM CDT. STEWARTSVILLE BY 935 PM CDT. OSBORN AND MAYSVILLE BY 940 PM CDT. THE TOWNS OF FAIRPORT...MCFALL...COFFEY...AMITY...WEATHERBY AND JAMESON ARE ALSO IN THE PATH OF THESE STORMS. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 933 PM CDT TUE APR 11 2006 MOZ005-006-120300- HARRISON-MERCER- 933 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR HARRISON AND MERCER COUNTIES UNTIL 1000 PM CDT... AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING LAMONI TO NEW HAMPTON. THESE STORMS ARE MOVING EAST AT 55 MPH. THESE STORMS WILL BE NEAR... CAINSVILLE BY 945 PM CDT. MERCER BY 955 PM CDT. PRINCETON BY 1000 PM CDT. THE TOWNS OF BLYTHEDALE...MOUNT MORIAH AND MODENA ARE ALSO IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH THESE STORMS. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 954 PM CDT TUE APR 11 2006 KSZ025-103-MOZ020-028-120330- ATCHISON-BUCHANAN-LEAVENWORTH-PLATTE- 954 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN LEAVENWORTH...NORTHWESTERN PLATTE...SOUTHEASTERN ATCHISON AND SOUTHWESTERN BUCHANAN COUNTIES UNTIL 1030 PM CDT... AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF EASTON...OR 9 MILES SOUTH OF ATCHISON. THIS STORM WAS MOVING EAST AT 45 MPH. THIS STORM WILL BE NEAR... WESTON BY 1005 PM CDT. CAMDEN POINT...DEARBORN...6 MILES NORTH OF TRACY AND 8 MILES NORTH. THE TOWNS OF BEAN LAKE...IATAN AND FT LEAVENWORTH AAF ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KOCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1021 PM CDT TUE APR 11 2006 MOZ014-015-120345- DAVIESS-GRUNDY- 1021 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR EASTERN DAVIESS AND WESTERN GRUNDY COUNTIES UNTIL 1045 PM CDT... AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JAMESPORT...OR 6 MILES NORTHEAST OF GALLATIN...MOVING EAST AT 50 MPH. THIS STORM WILL BE NEAR... TRENTON BY 1035 PM CDT. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM NORTH OF JAMESPORT. KOCH
The Pleasant Hill radar (KEAX), 152 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497098.